MAUDE Adverse Event Report: STRYKER GMBH END CAP GAMMA4 Ø15.5X5MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH END CAP GAMMA4 Ø15.5X5MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 80040005S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: the 5 mm end cap did not fit well, so a 0 mm end cap was used and the surgery was completed.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a patient (no data given) had been treated with above implant on (b)(6) 2024.It was reported the +5 mm end cap did not fit well, so a 0 mm end cap was used and the surgery was completed without delay, or adverse consequences.As the final choice of implant to be used is made intra-operatively and optimal fit is confirmed by x-ray it may happen that the surgeon is required to change an implant.In this case the initially chosen length of the end cap was too long for the anatomic situation which caused the surgeon to change to a shorter suitable one, which is a typical process.This change was performed without delay and / or without adverse consequences to the patient.The surgery was completed successfully.With available information a root cause was regarded as patient related.With available information a product deficiency was not verified.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
END CAP GAMMA4 Ø15.5X5MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19839597
Report Number0009610622-2024-00716
Device Sequence Number18080593
Product Code HSB
UDI-Device Identifier07613327510973
UDI-Public07613327510973
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80040005S
Device Lot NumberK15A59D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale